Skip to Main content Skip to Navigation
Journal articles

Efficient Double Bases for Scalar Multiplication

Abstract : In this paper we present efficient algorithms to take advantage of the double-base number system in the context of elliptic curve scalar multiplication. We propose a generalized version of Yao's exponentiation algorithm allowing the use of general double-base expansions instead of the popular double base chains. We introduce a class of constrained double base expansions and prove that the average density of non-zero terms in such expansions is $O\left(\frac{\log k}{\log \log k}\right)$ for any large integer $k$. We also propose an efficient algorithm for computing constrained expansions and finally provide a comprehensive comparison to double-base chain expansions, including a large variety of curve shapes and various key sizes.
Document type :
Journal articles
Complete list of metadatas

Cited literature [24 references]  Display  Hide  Download

https://hal.archives-ouvertes.fr/hal-01279418
Contributor : Nicolas Méloni <>
Submitted on : Friday, February 26, 2016 - 11:16:49 AM
Last modification on : Tuesday, June 19, 2018 - 3:50:01 PM
Long-term archiving on: : Sunday, November 13, 2016 - 3:53:46 AM

File

EfficientDoubleBases-24-07-14....
Files produced by the author(s)

Identifiers

Collections

Citation

Nicolas Méloni, M. A. Hasan. Efficient Double Bases for Scalar Multiplication. IEEE Transactions on Computers, Institute of Electrical and Electronics Engineers, 2015, 64 (8), pp.2204-2212. ⟨10.1109/TC.2014.2360539⟩. ⟨hal-01279418⟩

Share

Metrics

Record views

154

Files downloads

829